MAUDE Adverse Event Report: CORCYM S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS

CORCYM S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Codes Pneumonia (2011); Septic Shock (2068); Unspecified Kidney or Urinary Problem (4503)
Date of Event 06/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, a patient received a carbomedics standard mitral valve.Upon bypass weaning, a mitral valve prosthesis dysfunction was noted as also confirmed on arrival at icu with transesophageal echocardiogram.The patient presented acute prosthesis dysfunction, with a fixed disc, for which a mitral valve replacement was again performed, currently complicated with pneumonic process, acute kidney injury and resolution of septic shock over time with mechanical ventilation.The device was replaced with a biological valve perimount mitral 31.
 
Additional Manufacturer Narrative
Fields updated: b4, g3, g6, h1, h2, h6.A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Further tests will be performed upon device receipt.The conclusions are not yet available.
 
Additional Manufacturer Narrative
Fields updated: b4, d9, g3, g6, h1, h2, h6.The device was not returned despite follow-ups; thus, no further investigation on the explanted device could be performed.Based on the available information, the root cause of the event could not be established.Based on the information received, the standard mitral valve size 33 was explanted and perimount valve size 31 was implanted instead.As such, the cause of the reported event could possibly be related to missizing but this cannot ultimately be confirmed since the device was not returned to the manufacturer for further investigation.However, no deficits were noted during the production records review.Should further information and/or the device be received in the future, the manufacturer will re-visit the case and take further actions as applicable.

Brand Name
CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer Contact
francesca crovato
5005 north fraser way
burnaby, bc 
MDR Report Key12178564
Report Number3005687633-2021-00146
Device Sequence Number1621881
Product Code LWQ
UDI-Device Identifier08022057012753
UDI-Public(01)08022057012753(240)M7-033(17)221103
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/03/2022
Device Model NumberCPHV
Device Catalogue NumberM7-033
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer08/05/2021
10/29/2024
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date09/03/2021
10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/04/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown